Too much Probiotics cause diarrhea?
3 replies to this topic
Posted 04 December 2009 - 05:59 PM
Posted 04 December 2009 - 06:24 PM
Please remember this is a group of folks seeking support on how to live with and manage IBS. THESE ARE ONLY MY OWN THOUGHTS. IF YOU WANT AN EXPERT OPINION, ASK A MEDICAL PROFESSIONAL.
Posted 05 December 2009 - 02:33 PM
I second that BQ. stop for a few days and then start at teh reccomended dose, stay there for a couple of months and if you feel you need to, slowly upp teh doseage. probiotics are basically harmless unless you are suffering from a serious illness, so you cannot really hurt yourself with them in large doses (Trust me, through my research at one point i was taking hundreds of billions every 2 hours for 2 weeks 24/7). BUT taking too many for your system to handle or taking too many too soon can cause C and/or D. as the bacteria that you are3 putting in are essentailly transient, they will pass through you so your balance can revert to previous levels (in a round about way). so give em a break for a few days get your D under controll and start again.CheersIan
Emetophobic since 1987, IBS A (More C) since 1990, Chronic GERD + Chronic Gastritis since 1987. When people say it cant get any worse, i say at least you are still breathing! Keep the faith. Currently in remission thanks to specific strain probiotics and 12 years of probiotic reaserch.